MAUDE Adverse Event Report: ARTHREX, INC. 125° RADIOLUCENT TARGETING ARM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 125° RADIOLUCENT TARGETING ARM; ORTHOPEDIC MANUAL SURG INSTR
Model Number 125° RADIOLUCENT TARGETING ARM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/03/2024, it was reported by a sales representative via (b)(6) that a 1267-100 radiolucent targeting arm¿s metal piece had broken off of the case.This occurred during use in a case with no patient impact.Additional information has been requested.On 9/27/2024, the sales representative provided the following additional information via email: the metal pin came out during a lag screw removal/replacement procedure.The surgeon expressed that the telescoping lag screw was too long and the lag screw did not lock into the nail from the first surgery that was performed almost three months prior, and the lag screw was backing out.The surgeon attempted to place the jig back onto the troch nail which was located inside the femur from a previous surgery.A 3.2 guidewire was used to guide the jig onto the back of the nail.The jig was rotated several times to try and fully seat onto the nail, but there was some gapping that the surgeon was not satisfied with.The impactor pad was assembled to the jig and the surgeon tried to mallet the jig onto the nail.A nail was pulled to show the surgeon how the slots needed to line up, and again several attempts were made to place the jig.One of the metal pins that hold the silver end of the jig popped out and was stuck in the soft tissue.It was noticed on x-ray and was retrieved by the surgeon under x-ray out of the soft tissue with a pituitary rongeur.Once that piece was retrieved, the surgeon decided to not use the jig and used extensive x-ray and free-handed the removal of the old lag screw and free-handed putting in the new lag screw.Additional information has been requested.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged 1267-100 radiolucent targeting arm lot number: 210918 was received for investigation.Visual evaluation of the returned device noted that a pin was missing near the nail attachment area.Functional testing was not performed as the reported failure was confirmed visually.The most likely cause for the reported failure can be attributed to misuse/user error of the device due to user-applied excessive mechanical forces during impactation.Refer to investigation photos.
 
Event or Problem Description
On 10/17/2024, the sales representative provided the following information via phone: the additional surgery was delayed by 10 minutes, and no additional anesthesia was administered.The patient has been fine to date.

Brand Name
125° RADIOLUCENT TARGETING ARM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20352445
Report Number1220246-2024-07925
Device Sequence Number8108302
Product Code HSB
UDI-Device Identifier00848665028652
UDI-Public00848665028652
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number125° RADIOLUCENT TARGETING ARM
Device Catalogue Number1267-100
Device Lot Number220990A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown